Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 31, NWS Riverton, WY

July 3, 2011Hot Springs County, Washakie County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 3, 2011, 4:31 PM MDT for Hot Springs County, Washakie County, Wyoming. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 4:31 PM MDT (22:31 UTC)
Expired
Jul 3, 2011, 6:00 PM MDT
In force
89 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Hot Springs County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 90 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
3042 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WUUS55 KRIW 032231
SVRRIW
WYC017-043-040000-
/O.NEW.KRIW.SV.W.0031.110703T2231Z-110704T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
431 PM MDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOT SPRINGS COUNTY IN CENTRAL WYOMING...
  WASHAKIE COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 600 PM MDT

* AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING TO DEVELOP 
  OVER THE SOUTHERN ABSAROKA MOUNTAINS...AND MOVE EAST ACROSS HOT    
  SPRINGS AND WASHAKIE COUNTIES.  DUE TO THE HOT TEMPERATURES AND    
  DRY LOW LEVELS...STRONG WIND GUSTS BETWEEN 50 AND 70 MPH CAN BE    
  EXPECTED FROM THIS ACTIVITY. THE MOST IMPACTED AREAS WILL BE FROM  
  THE WASHAKIE NEEDLES EAST ACROSS HAMILTON DOME...AND KIRBY TO      
  WORLAND.  

  AT 412 PM...A 62 MPH WIND GUST WAS REPORTED AT THE WORLAND AIRPORT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE U.S. HWY
20/789 MILE MARKER 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4412 10839 4414 10727 4356 10721 4354 10812
      4359 10878 4384 10902
TIME...MOT...LOC 2224Z 247DEG 27KT 4383 10825
WIND...HAIL 70MPH <.75IN

$$

MURRELL
3 follow-up statements
625 
WWUS55 KRIW 032256
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
456 PM MDT SUN JUL 3 2011

WYC017-043-040000-
/O.CON.KRIW.SV.W.0031.000000T0000Z-110704T0000Z/
HOT SPRINGS WY-WASHAKIE WY-
456 PM MDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHAKIE AND
HOT SPRINGS COUNTIES UNTIL 600 PM MDT...

AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS 
OF 70 MPH...AS WELL AS HAIL TO PENNY SIZE. THIS STORM WAS LOCATED 
NEAR KIRBY...OR 11 MILES NORTH OF THERMOPOLIS...MOVING EAST AT 25 
MPH. OTHER ISOLATED SHOWERS OR STORMS ACROSS HOT SPRINGS AND 
WASHAKIE COUNTIES COULD ALSO PRODUCE WIND GUSTS BETWEEN 50 AND 70 
MPH...DUE TO THE HOT TEMPERATURES AND DRY LOW LEVELS THIS AFTERNOON.

AT 412 PM...THE WORLAND AIRPORT RECORDED A WIND GUST OF 62 MPH FROM 
ANOTHER STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
 LUCERNE AROUND 505 PM MDT. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE SEVERE THUNDERSTORMS COULD PRODUCE DAMAGING WIND IN EXCESS OF 
60 MILES PER HOUR...DEADLY LIGHTNING...LARGE HAIL AND BRIEF HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. 

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4412 10839 4414 10727 4356 10721 4354 10812
      4359 10878 4384 10902
TIME...MOT...LOC 2250Z 259DEG 23KT 4381 10816
WIND...HAIL 70MPH <.75IN

$$

MURRELL
707 
WWUS55 KRIW 032334
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
534 PM MDT SUN JUL 3 2011

WYC017-043-040000-
/O.CON.KRIW.SV.W.0031.000000T0000Z-110704T0000Z/
HOT SPRINGS WY-WASHAKIE WY-
534 PM MDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
WASHAKIE AND EAST CENTRAL HOT SPRINGS COUNTIES UNTIL 600 PM MDT...

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHEAST OF STATE HWY 172
MILE MARKER 10...OR 14 MILES SOUTH OF WORLAND...MOVING EAST AT 25
MPH.

A TRAINED WEATHER SPOTTER IN KIRBY REPORTED A WIND GUST OF 55 MPH 
WITH THIS STORM. 

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
WASHAKIE AND EAST CENTRAL HOT SPRINGS COUNTIES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4355 10807 4368 10811 4390 10816 4412 10805
      4414 10727 4356 10721
TIME...MOT...LOC 2332Z 265DEG 22KT 4381 10782
WIND...HAIL 70MPH <.75IN

$$

MURRELL
694 
WWUS55 KRIW 032354
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
554 PM MDT SUN JUL 3 2011

WYC017-043-040004-
/O.EXP.KRIW.SV.W.0031.000000T0000Z-110704T0000Z/
HOT SPRINGS WY-WASHAKIE WY-
554 PM MDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHAKIE AND EAST
CENTRAL HOT SPRINGS COUNTIES WILL EXPIRE AT 600 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4355 10807 4368 10811 4390 10816 4412 10805
      4414 10727 4356 10721
TIME...MOT...LOC 2354Z 265DEG 22KT 4378 10763

$$

MURRELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:36 PM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 3, 2:36 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
236 PM MDT SUN JUL 3 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

STORMS ARE BEGINNING TO DEVELOP ACROSS SOUTHERN SWEETWATER
COUNTY...ALONG THE SOUTHERN EDGE OF ABSAROKA MOUNTAINS AND ACROSS
THE BIG HORN BASIN THIS AFTERNOON IN RESPONSE TO A SHORTWAVE
MOVING THROUGH MONTANA. PLENTY OF INSTABILITY PRESENT THIS
AFTERNOON...WHICH WAS AIDED BY STRONG DAYTIME HEATING. A COUPLE
STRONGER STORMS MAY BE POSSIBLE INTO THE EVENING HOURS TONIGHT.
HAIL AND GUSTY WIND ARE EXPECTED TO BE THE PRIMARY THREATS TODAY.

THE AREA OF HIGH PRESSURE WHICH HAS BEEN BRINGING THE HOT
TEMPERATURES ACROSS THE AREA WILL LINGER INTO MONDAY.
HOWEVER...SLIGHTLY COOLER TEMPERATURES EXPECTED ACROSS THE AREA
TOMORROW AS MONSOONAL MOISTURE BEGINS TO IMPACT THE AREA WITH
SLIGHTLY INCREASED CLOUD COVER. PRECIPTABLE WATERS WILL INCREASE
THROUGH MONDAY AFTERNOON... WITH FAVORABLE TOTAL TOTALS AND
CAPE...INDICATING THE CONTINUED POTENTIAL FOR AFTERNOON SHOWERS
AND THUNDERSTORMS...SOME OF WHICH MAY BECOME STRONG. WITH
AVAILABLE MOISTURE...SOME STORMS MAY BRING PERIODS OF MODERATE TO
HEAVY RAINFALL...ALONG WITH GUSTY WIND AND HAIL.

MONSOONAL MOISTURE WILL CONTINUE OVER THE AREA TUESDAY.
TEMPERATURES CONTINUE TO COOL SLIGHTLY...WITH ANOTHER ROUND OF
AFTERNOON SHOWERS AND THUNDERSTORMS POSSIBLE. COVERAGE WILL BE
MORE WIDESPREAD THAN WHAT IS EXPECTED ON MONDAY...AND MODELS
INDICATE RELATIVELY STRONG INSTABILITY ACCOMPANYING SHOWER AND
THUNDERSTORM DEVELOPMENT. A SIMILAR SCENARIO EXPECTED WEDNESDAY
AFTERNOON.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT WEDNESDAY THROUGH
FRIDAY WITH THE UNSETTLED WEATHER PATTERN. THE MID AND UPPER LEVEL
MOISTURE WILL COME IN SURGES DURING THIS PERIOD AND THERE WILL BE
INCREASED CHANCES FOR THUNDERSTORMS WITH GUSTY WIND AND LOCALLY
HEAVY RAIN. SURFACE AND NEAR SURFACE DEWPOINT VALUES WILL ALSO BE
KEY TO THE RAIN POTENTIAL AND THE MODELS SEEM TO BRING IN SURGES OF
THAT AS WELL WED THROUGH FRI. THE GFS MODEL MAINTAINS AN UNSETTLED
SW FLOW ALOFT PATTERN SATURDAY AND NEXT SUNDAY WITH THE CHANCE OF
MORE STORMS. THE ECMWF MODEL PUSHES THE BETTER MOISTURE TO THE SOUTH
AND MAINLY OVER THE FAR SOUTH ZONES THOSE DAYS. THIS IS DUE TO A
STRONGER WEATHER SYSTEM MOVING THROUGH SOUTHERN CANADA AND PUSHING
THE RIDGE TO THE SOUTH. SOME GFSENSEMBLE MEMBERS AGREE WITH THE
ECMWF. WILL SEE HOW THINGS LOOK TONIGHT. FOR NOW HAVE KEPT THE
THUNDERSTORM CHANCE IN THE FORECAST SATURDAY AND NEXT SUNDAY.
TEMPERATURES WILL POSE A CHALLENGE DUE TO THE CLOUD COVER AND THE
EXPECTED STORM ACTIVITY. HAVE MADE MINOR CHANGES TO GOING FORECAST.
MOST HIGHS WILL BE IN THE 80S TO AROUND 90 WITH 60S AND 70S FOR THE
HIGH COUNTRY FROM WED THROUGH NEXT SUNDAY.

&&

.AVIATION...

A WEAK TROUGH WILL MOVE ACROSS MONTANA THIS AFTERNOON AND EVENING
CLIPPING NORTHERN WYOMING.  ISOLATED SHOWERS AND THUNDERSTORMS ARE
EXPECTED THERE...AS WELL AS OVER THE SOUTHERN TWO THIRDS FROM
MOISTURE DRAWN NORTH FROM THE FOUR CORNERS.  THIS MOISTURE WILL
INCREASE MONDAY AND SPREAD ACROSS THE NORTH AS WELL.  EXPECT THE
THUNDERSTORM COVERAGE TO INCREASE.  OUTFLOW WIND GUSTS TO 45KTS
ALONG WITH LIGHTNING WILL BE THE PRIMARY THREATS.  SOME SMALL HAIL
AND +RA IS POSSIBLE FROM STRONGER STORMS.

&&

.FIRE WEATHER...

WARM TO HOT TEMPERATURES WILL REMOVE OVER THE AREA FOR THE NEXT
COUPLE OF DAYS. MONSOONAL MOISTURE WILL ELEVATE DAYTIME HUMIDITY
FOR THE NEXT COUPLE DAYS. EXPECT CONTINUED AFTERNOON SHOWERS AND
THUNDERSTORMS FOR THE NEXT COUPLE OF DAYS...WITH ACTIVITY
LINGERING INTO THE EVENING HOURS. BOTH TUESDAY AND WEDNESDAY MAY
BRING A FEW STRONGER STORMS ACROSS THE AREA...WITH GUSTY AND
ERRATIC WIND POSSIBLE...ALONG WITH SMALL HAIL. THE ADDED MOISTURE
MAY ALSO ALLOW PERIODS OF MODERATE TO HEAVY RAINFALL WITH ANY
STORM ACTIVITY THE NEXT COUPLE DAYS.

&&

.HYDROLOGY...

SOME RIVERS HAVE DECREASED TODAY...THOUGH OTHERS ACROSS THE AREA
REMAIN VERY HIGH. EVEN THOSE RIVERS WHICH HAVE DECREASED REMAIN AT
LEVELS WARRANTING CAUTION FOR NEARBY RESIDENTS. HOT TEMPERATURES
TODAY ACROSS THE AREA WILL RESULT IN ADDITIONAL SNOW MELT...SO
AREA HYDROLOGY PRODUCTS REMAIN IN EFFECT. PLEASE VIEW THESE
PRODUCTS TO VIEW SPECIFIC TIMING AND DETAILS RELATING TO POTENTIAL
FLOODING ACROSS CENTRAL AND WESTERN WYOMING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BRANHAM
LONG TERM...AR
AVIATION...TWB
FIRE WEATHER...BRANHAM
HYDROLOGY...BRANHAM
Hazardous weather outlook, Jul 3, 4:00 AM MDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT SUN JUL 3 2011

WYZ001>020-022>030-041200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT SUN JUL 3 2011

...FLOOD WARNING FOR THE WIND RIVER FROM DUBOIS TO RIVERTON AND
FOR SMALLER CREEKS AND RIVERS OF BIG HORN...SUBLETTE...AND PARK
COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...MAINLY ACROSS MOUNTAINOUS AREAS. GUSTY WIND WILL BE THE
PRIMARY THREAT WITH ANY THUNDERSTORMS.

EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CONTINUE TO CAUSE
HIGH WATER LEVELS ON THE WIND RIVER FROM FROM DUBOIS THROUGH
RIVERTON. FLOODING WILL CONTINUE IN LOW LYING AREAS ADJACENT TO THE
WIND RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT THROUGH AT
LEAST TUESDAY AS THE HIGH MOUNTAIN SNOWPACK CONTINUES TO MELT. THE
WIND RIVER...SHOSHONE RIVER...GREYBULL RIVER...GREEN RIVER...BLACKS
FORK RIVER...NORTH FORK OF THE POPO AGIE...AND THE BIG HORN RIVER
WILL BE MOST SUSCEPTIBLE TO THE HIGH RUNOFF. EXERCISE CAUTION NEAR
FAST FLOWING RIVERS AS THE CURRENT WILL BE DANGEROUS AND DEBRIS WILL
BE FLOWING IN THE CHANNEL.

THUNDERSTORM COVERAGE WILL BE ON THE INCREASE FROM MONDAY THROUGH AT
LEAST THURSDAY AS THE WEATHER PATTERN CHANGES TO A MORE UNSETTLED
SCENARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE
NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 3, 1:36 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
136 PM MDT SUN JUL 3 2011

WYZ029-030-032130-
EAST SWEETWATER COUNTY-FLAMING GORGE-
136 PM MDT SUN JUL 3 2011

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING OVER THE
SOUTHERN HALF OF SWEETWATER COUNTY THIS AFTERNOON.  THEY ARE
GENERALLY MOVING EAST AT 10 MILES PER HOUR.  THE STORMS WILL
CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND EVENING.  EXPECT SOME
LIGHTNING...WIND GUSTS TO 45 MPH AND POSSIBLY SOME BRIEF HEAVY RAIN
AND MAYBE EVEN SOME PEA SIZE HAIL.  THOSE ENJOYING THE OUTDOORS...
INCLUDING THOSE ON FLAMING GORGE...SHOULD KEEP AN EYE TO THE SKY
AND SEEK SHELTER IF STORMS APPROACH.

TWB
Special weather statement, Jul 3, 2:02 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MDT SUN JUL 3 2011

WYZ005-007-032100-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
202 PM MDT SUN JUL 3 2011

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING OVER THE
SOUTHEAST ABSAROKAS...AND MOVING EAST AT 10 MPH INTO THE GRASS
CREEK AREA THIS AFTERNOON. THE STORMS WILL CONTINUE TO DEVELOP
THROUGH THE AFTERNOON AND EVENING...LIKELY SPREADING ELSEWHERE
ACROSS HOT SPRINGS COUNTY.  EXPECT SOME LIGHTNING...WIND GUSTS TO 45
MPH AND POSSIBLY SOME BRIEF HEAVY RAIN AND MAYBE EVEN SOME PEA SIZE
HAIL. THOSE ENJOYING THE OUTDOORS...SHOULD KEEP AN EYE TO THE SKY AND
SEEK SHELTER IF STORMS APPROACH.

TWB
Special weather statement, Jul 3, 2:13 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
213 PM MDT SUN JUL 3 2011

WYZ005-007-032100-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
213 PM MDT SUN JUL 3 2011

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING OVER THE
SOUTHEAST ABSAROKAS...AND MOVING EAST AT 25 MPH ACROSS THE GRASS
CREEK AREA THIS AFTERNOON. THE STORMS WILL CONTINUE TO DEVELOP
THROUGH THE AFTERNOON AND EVENING...LIKELY SPREADING ELSEWHERE
ACROSS HOT SPRINGS COUNTY.  EXPECT SOME LIGHTNING...WIND GUSTS TO 45
MPH AND POSSIBLY SOME BRIEF HEAVY RAIN AND MAYBE EVEN SOME PEA SIZE
HAIL. THOSE ENJOYING THE OUTDOORS...SHOULD KEEP AN EYE TO THE SKY AND
SEEK SHELTER IF STORMS APPROACH.

TWB
Special weather statement, Jul 3, 3:17 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
317 PM MDT SUN JUL 3 2011

WYZ005-007-032230-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
317 PM MDT SUN JUL 3 2011

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE
OFF THE SOUTHEAST ABSAROKAS...AND INTO THE GRASS CREEK AREA
THIS AFTERNOON. EXPECT SOME LIGHTNING...WIND GUSTS TO 45 MPH AND
POSSIBLY SOME BRIEF HEAVY RAIN AND MAYBE EVEN SOME PEA SIZE HAIL.
THOSE ENJOYING THE OUTDOORS...SHOULD KEEP AN EYE TO THE SKY AND SEEK
SHELTER IF STORMS APPROACH.

WYZ020-032230-
NATRONA COUNTY LOWER ELEVATIONS-
317 PM MDT SUN JUL 3 2011

ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE WEST TO EAST AT 25 MPH
ACROSS NATRONA COUNTY...INCLUDING THE CASPER AREA THIS AFTERNOON.
EXPECT SOME LIGHTNING...WIND GUSTS TO 45 MPH AND POSSIBLY SOME BRIEF
HEAVY RAIN AND MAYBE EVEN SOME PEA SIZE HAIL. THOSE ENJOYING THE
OUTDOORS...INCLUDING THOSE ON AREA LAKES AND RESERVOIRS...SHOULD KEEP
AN EYE TO THE SKY AND SEEK SHELTER IF STORMS APPROACH.

WYZ028>030-032230-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
317 PM MDT SUN JUL 3 2011

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE WEST
TO EAST AT 25 MPH ACROSS THE SOUTHERN HALF OF SWEETWATER COUNTY
THIS AFTERNOON. EXPECT SOME LIGHTNING...WIND GUSTS TO 45 MPH AND
POSSIBLY SOME BRIEF HEAVY RAIN AND MAYBE EVEN SOME PEA SIZE HAIL.
THOSE ENJOYING THE OUTDOORS...INCLUDING THOSE ON FLAMING GORGE...
SHOULD KEEP AN EYE TO THE SKY AND SEEK SHELTER IF STORMS APPROACH.

TWB
Special weather statement, Jul 3, 3:23 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
323 PM MDT SUN JUL 3 2011

WYZ006-032230-
SOUTHEAST BIG HORN BASIN-
323 PM MDT SUN JUL 3 2011

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS
WASHAKIE COUNTY...INCLUDING THE WORLAND AREA THIS AFTERNOON.
EXPECT SOME LIGHTNING...WIND GUSTS TO 50 MPH AND POSSIBLY SOME BRIEF
HEAVY RAIN AND MAYBE EVEN SOME PEA SIZE HAIL. THOSE ENJOYING THE
OUTDOORS...SHOULD KEEP AN EYE TO THE SKY AND SEEK SHELTER IF STORMS
APPROACH.

TWB
Special weather statement, Jul 3, 4:16 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
416 PM MDT SUN JUL 3 2011

WYZ005>007-040030-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-
416 PM MDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BIG HORN BASIN...

THROUGH EARLY EVENING...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL CONTINUE TO DEVELOP OVER THE SOUTHERN ABSAROKA MOUNTAINS NEAR
THE WASHAKIE NEEDLES...AND MOVE EAST NORTHEAST ACROSS THE BIG HORN
BASIN.  THE MAIN HAZARD WITH THIS ACTIVITY WILL BE OCCASIONAL STRONG
WIND GUSTS BETWEEN 50 AND 60 MPH. THE MOST IMPACTED AREAS WILL BE
BETWEEN THE WASHAKIE NEEDLES...EAST ACROSS HAMILTON DOME...OR ABOUT
10 MILES NORTHWEST OF THERMOPOLIS...TO AREAS NEAR WORLAND. SOME AREAS
COULD SEE SEVERAL STRONG WIND GUSTS THIS EVENING. THOSE ENJOYING THE
OUTDOORS...SHOULD KEEP AN EYE TO THE SKY AND SEEK SHELTER IF STORMS
APPROACH.

21

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:03 AM MDTFlash Flood WarningRIWFremont44 min
Jul 3, 5:12 PM MDTSpecial Weather StatementRIWBig Horn63 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.